Alert archive / Texas / Small Craft Advisory for Windses in 2008

Small Craft Advisory for Winds 21, NWS Brownsville, TX

October 23, 2008

NWS Brownsville, TX issued this small craft advisory for winds at Oct 23, 2008, 3:18 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2008, 3:18 AM CDT (08:18 UTC)
Expired
Oct 23, 2008, 1:00 PM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS74 KBRO 230818
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
318 AM CDT THU OCT 23 2008

...COLD FRONT BRINGS STRONG NORTH TO NORTHEAST WINDS TO THE LOWER
TEXAS COASTAL WATERS AND LAGUNA MADRE THROUGH THIS AFTERNOON...

.A COLD FRONT HAS MOVED THROUGH THIS MORNING...WITH WINDS AND SEAS
INCREASING RAPIDLY IN ITS WAKE. THE STRONG NORTH TO NORTHEAST
WINDS WILL CONTINUE THIS MORNING AND EARLY AFTERNOON BEFORE
GRADUALLY DECREASING OVER THE NEXT DAY OR SO. SEAS WILL FOLLOW
SUIT. MORE MODERATE CONDITIONS ARE EXPECTED TO RETURN BY
SATURDAY...WITH WINDS BECOMING SOUTHEAST BY SUNDAY.

GMZ130-132-135-231530-
/O.CAN.KBRO.SC.Y.0081.000000T0000Z-081024T0000Z/
/O.NEW.KBRO.SI.Y.0021.081023T0818Z-081023T1800Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
318 AM CDT THU OCT 23 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-231530-
/O.EXT.KBRO.SC.Y.0081.000000T0000Z-081023T2100Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
318 AM CDT THU OCT 23 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

NORTH WINDS OF AROUND 30 KNOTS ARE EXPECTED THIS MORNING...BUT
WILL THEN DECREASE TO 15 TO 25 KNOTS LATE IN THE MORNING AND
EARLY AFTERNOON. SEAS WILL BUILD TO 5 TO 7 FEET THROUGH THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ170-175-231530-
/O.CON.KBRO.SC.Y.0081.000000T0000Z-081024T0000Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
318 AM CDT THU OCT 23 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

NORTH WINDS OF AROUND 30 KNOTS ARE EXPECTED THIS MORNING...BUT
WILL THEN DECREASE TO 15 TO 25 KNOTS IN THE LATE AFTERNOON. SEAS
WILL BUILD TO 6 TO 8 FEET THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Oct 23, 2:21 AM CDT, 57 minutes earlier.

Area forecast discussion, Oct 23, 2:21 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
221 AM CDT THU OCT 23 2008

.DISCUSSION...
COLD FRONT CRUISING THROUGH THE REGION ATTM...AND SHOULD BE CLEAR
OF THE RIVER BY 3AM. WINDS BEHIND THE FRONT ARE GUSTY FROM THE
NORTH IN THE 15 TO 20 MPH RANGE WITH GUSTS OF 25. CLOUD COVER ALSO
FILLING IN BEHIND THE FRONT...AND SHOULD REMAIN IN THE REGION
THROUGH AT LEAST NOON. A COUPLE SMALL SHOWERS HAVE POPPED UP ALONG
THE FRONT THIS MORNING...BUT ARE CONFINED TO RIGHT ALONG IT AND
ARE NOT HOLDING TOGETHER WELL. HIGH PRESSURE BEHIND THE FRONT WILL
QUICKLY MOVE INTO TEXAS...STABILIZING THE WEATHER THROUGH THE
WEEKEND. COOL TEMPS IN THE 70S FOR HIGHS AND 50S FOR LOWS WILL
REBOUND BACK TO NORMALS IN THE MID 80S/MID 60S FOR THE WEEKEND.
MODELS ARE GOING WITH AROUND 90 FOR SUNDAY...BUT HAVE TROUBLE
FORECASTING RECORD HIGHS IN THIS SCENARIO. THE NEXT COLD FRONT IS
FORECAST TO ARRIVE SOMETIME ON MONDAY. MODELS HAVE COME TOGETHER
ON TIMING MONDAY MORNING OR EARLY AFTERNOON. NO RAINFALL AGAIN
EXPECTED WITH THE FRONT...BUT MORE GUSTY WINDS WILL ACCOMPANY IT.
AIR BEHIND THIS FRONT IS A BIT COLDER THAN THE CURRENT ONE...SO
HAVE UNDERCUT MODEL TEMPS A BIT FOR MONDAY AND TUESDAY...WITH
GRADUAL WARMING THROUGH THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...
MAIN CONCERN THIS MORNING WILL BE GUSTY NORTH WINDS BEHIND A COLD
FRONT. COULD SEE GUSTS TO AROUND 20 KTS WITH SUSTAINED WINDS
AROUND 15 KTS THROUGH EARLY AFTERNOON BEFORE WINDS GRADUALLY
WEAKEN. VFR OTHERWISE WITH ANY CEILINGS ABOVE 3000 FT.

&&

.MARINE...
COLD FRONT MOVING OVER BUOY020 AT THE MOMENT. EXPECTING STRONG
NORTH WINDS IN ITS WAKE...WITH SEAS BUILDING TO 8 FEET. ONLY A
LINE OF LIGHT SHOWERS ALONG THE FRONT AS NOTED BY RADAR. SLOW
IMPROVEMENT NEXT 24 HOURS AS HIGH PRESSURE SETTLES OVER THE AREA.
SMALL CRAFT ADVISORIES SHOULD BE DOWN LATER TODAY. MODERATE WINDS
TO VEER TO EAST AND THEN SOUTHEAST OVER THE WEEKEND. NEXT SURGE OF
HIGH PRESSURE AND COLD FRONT SCHEDULED FOR THE MIDDLE OF MONDAY.
NORTH NORTHEAST WINDS OF 30 KTS WILL BUILD SEAS OFFSHORE FROM 8 TO
10 FEET. SMALL CRAFT ADVISORIES EXPECTED TO PERSIST MONDAY
AFTERNOON THROUGH TUESDAY AFTERNOON AS HIGH PRESSURE SETTLES OVER
THE AREA AND CONDITIONS GRADUALLY IMPROVE. WINDS SHOULD MODERATE
AND VEER TO SOUTHEAST AGAIN LATER NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  59  77  64 /  20   0   0   0
BROWNSVILLE          76  57  80  64 /  20   0   0   0
HARLINGEN            75  55  82  62 /  20   0   0   0
MCALLEN              76  57  82  64 /  20   0   0   0
RIO GRANDE CITY      74  58  82  65 /  10   0   0   0
SOUTH PADRE ISLAND   76  64  77  69 /  20   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 PM CDT THIS AFTERNOON FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ170-175.

     SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR GMZ150-
     155.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64/54
Hazardous weather outlook, Oct 22, 4:31 AM CDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
431 AM CDT WED OCT 22 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-230945-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
431 AM CDT WED OCT 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT AFTER
MIDNIGHT AS A COLD FRONT MOVES RAPIDLY SOUTH ACROSS DEEP SOUTH
TEXAS AND THE ADJACENT LOWER TEXAS COASTAL WATERS. WINDS OF 30
KNOTS WILL DEVELOP AND SEAS WILL BEGIN TO BUILD. RIP CURRENT RISK
WILL INCREASE TO MODERATE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG NORTH WINDS OF 25 TO 30 KNOTS WILL PERSIST ACROSS THE
LAGUNA MADRE AND LOWER TEXAS COASTAL WATERS FOR SEVERAL HOURS
THURSDAY MORNING IN THE WAKE OF A COLD FRONT. SEAS WILL BUILD TO 8
OR 9 FEET...AND RIP CURRENT RISK WILL BE HIGH. SMALL CRAFT ADVISORY
CONDITIONS WILL CONTINUE THROUGH THURSDAY NIGHT OR FRIDAY MORNING
AS WINDS AND SEAS GRADUALLY DECREASE.

ANOTHER SURGE OF HIGH PRESSURE WILL ARRIVE IN DEEP SOUTH TEXAS LATE
NEXT MONDAY OR EARLY NEXT TUESDAY. SMALL CRAFT ADVISORY
CONDITIONS WILL BE POSSIBLE AS NORTHEAST WINDS INCREASE TO 20
KNOTS OR MORE FOR MOST OF NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisory for Windses in Texas, 2008Every small craft advisory for winds in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.